Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Apr 24, 2010, 8:36 PM CDT for Cullman County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 8:36 PM CDT (01:36 UTC)
- Expired
- Apr 25, 2010, 12:19 AM CDT
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 107 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 7:25 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 24, 7:25 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 725 PM CDT SAT APR 24 2010 .UPDATE...MESOSCALE UPDATE AND UPDATED AVIATION DISCUSSION. && .DISCUSSION... TORNADIC STORMS STILL CONTINUING IN OUR SOUTHEASTERN-MOST COUNTIES. THE "FINAL BAND" OF ACTIVITY HAS DEVELOPED SLIGHTLY MORE SOUTHWARD BUT STILL CONSISTS OF JUST SHOWERS AND CLOUDS AT THIS TIME. WATCH SITUATION HAS CHANGED...SO LET ME EXPLAIN IT ALL HERE. WESTERN THREE COUNTIES ARE OUT OF ALL WATCHES. DRIER AIR (EVEN DRIER THAN ALREADY EXISTS) IS FILTERING IN. METRO HUNTSVILLE (INCLUDING LAWRENCE COUNTY) REMAINS IN THE 9 PM EXPIRATION TIME WATCH...AND IF WE SEE NO DEVELOPMENT ALONG THE "FINAL LINE"...WE WILL PROBABLY START LETTING THOSE COUNTIES GO. NEW WATCHES HAVE BEEN ISSUED FOR THE COUNTIES TO BE AFFECTED BY THE ONGOING STORMS...BOTH IN SRN TN AND IN NERN AL. ALTHOUGH THOSE RUN OFFICIALLY UNTIL 2 AM...THEY WILL LIKELY BE CANCELLED LONG BEFORE THAT. && .AVIATION.../UPDATED FROM 00Z TAFS/ FINAL BAND WILL BE PUSHING THROUGH KMSL ALMOST ANYTIME. WILL REMOVE THE TEMPO GROUP FOR STORMS AS SOON AS IT DOES AND INDICATE SKC. EVENTUALLY PLAN TO DO THE SAME AT KHSV...BUT IT MAY BE MID/LATE EVENING. AFTER THAT...VFR CONDITIONS ARE EXPECTED...THOUGH SOME CONVECTIVE CLOUDS...BUT STILL VFR CEILINGS...ARE LIKELY TOMORROW AFTERNOON. && .PREV DISCUSSION... STRONG/LOCALLY SVR CONVECTION CONTINUES ACROSS MUCH OF THE SE REGION THIS AFTERNOON...UNDER A STRONGLY SHEARED ENVIRONMENT. THE DEGREE OF SFC BASED INSTABILITY THOUGH...ALONG WITH A FAIRLY STRONG CAP BELOW H7...LOOKS TO BE THE DECISIVE FACTORS WHETHER THIS CONVECTION HAS TRENDED BETTER/MORE ORGANIZED. THE BRUNT OF THIS ACTIVITY THUS FAR HAS REMAINED JUST BELOW SVR THRESHOLDS. WHILE THERE REMAINS SOME UNCERTAINTY OVER HOW MUCH AIR MASS DESTABILIZATION IS ABLE TO DEVELOP OVER THE NEXT FEW HRS...STRONG LL INFLOW COUPLED WITH A FEW LINGERING HRS OF SFC BASED HEATING MAY STILL ALLOW FOR SOME ORGANIZED SVR/TORNADIC STORMS ACROSS THE AREA...THROUGH THE REMAINING AFTERNOON AND EARLY EVENING PERIODS. CURRENT TOR WATCH IN EFFECT RUNS THROUGH 02Z SUN/9 PM CST. EVEN IF THE SVR WX/TORNADIC THREAT FAILS TO MATERIALIZE...STRONG DIFFLUENT PATTERN IN PLACE ALOFT WILL ALLOW FOR SOME TRAINING OF CONVECTIVE BANDS INTO THE EVENINGS HRS...LEADING TO A LOCALIZED THREAT OF FLASH FLOODING. SVR WX/FLASH FLOODING THREAT SHOULD BEGIN TO TAPER OFF TOWARD THE E AFTER MIDNIGHT AS THE COLD FRONT BEGINS TO SWEEP EWD THROUGH THE FORECAST AREA. POTENT UPPER TROUGH/SHRTWV OVER THE MID PLAINS STATES SHOULD BEGIN TO LIFT INTO THE OH VALLEY OVERNIGHT AND INTO SUN AS IT DEAMPLIFIES...HELPING TO LIMIT FURTHER PRECIP CHANCES OTHER THAN SOME ISOLATED SHOWERS. CONDITIONS THOUGH MAY BE SLOW TO CLR THROUGH THE WEEKEND PERIOD AND INTO NEXT WEEK WITH THE AREA REMAINING UNDER A SWLY FETCH REGIME. WEAK HIGH PRESSURE OUT OF THE PLAINS STATES WILL EVENTUALLY BEGIN TO SETTLE INTO THE SE REGION PAST TUE...WITH OVERALL TEMPS HOVERING NEAR SEASONAL TRENDS. GOING PAST MID WEEK...HIGH PRESSURE WILL BEGIN TO SHIFT EWD TOWARD THE SRN ATLANTIC BASIN ALLOWING FOR A GRADUAL WARMING TREND. THE LATTER HALF OF THE GFS SOLUTION STILL POINTS TOWARD ANOTHER SFC BOUNDARY MOVING INTO THE SE REGION FRI AND SAT. WILL AT LEAST CONTINUE/MAINTAIN THE TREND OF RAIN CHANCES RETURNING TO THE FORECAST HEADING INTO NEXT WEEKEND. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DISCUSSION/AVIATION...JE/23 PREV DISCUSSION...09
Hazardous weather outlook, Apr 24, 5:35 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 535 PM CDT SAT APR 24 2010 ALZ001>010-016-TNZ076-096-097-251100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN- MOORE-LINCOLN-FRANKLIN TN- 535 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A LINE THUNDERSTORMS WILL CONTINUE TO PUSH EASTWARD ACROSS THE TENNESSEE VALLEY THIS EVENING. THE THREAT FOR DAMAGING WIND GUSTS...LARGE HAIL...AND AN ISOLATED TORNADO WILL CONTINUE FOR AREAS EAST OF INTERSTATE 65 THROUGH 9 PM TONIGHT. THOUGH THE THREAT FOR SEVERE WEATHER HAS DIMINISHED GREATLY FOR AREAS WEST OF INTERSTATE 65...CHANCES FOR SEVERE STORMS WILL REMAIN UNTIL THE COLD FRONT PUSHES THROUGH THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ONGOING ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED THROUGH THIS EVENING. CA/MA
In the hours before
Local storm report, Apr 24, 4:51 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
451 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG 5 E WRIGHT 34.90N 87.90W
04/24/2010 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN AT MILE MARKER 336 ON THE NATCHEZ TRACE PKWY.
0224 PM TSTM WND DMG 3 NE WATERLOO 34.95N 88.03W
04/24/2010 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 1.
0246 PM TSTM WND DMG 3 NW GREEN HILL 35.00N 87.55W
04/24/2010 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 36 NEAR GREEN HILL.
0349 PM TSTM WND DMG KILLEN 34.86N 87.53W
04/24/2010 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ALONG J.C. MAULDIN HWY IN KILLEN.
&&
AMINSpecial weather statement, Apr 24, 5:17 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CDT SAT APR 24 2010
ALZ006-009-TNZ097-242300-
FRANKLIN-JACKSON-MADISON-
517 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN TENNESSEE...JACKSON AND
MADISON COUNTIES UNTIL 600 PM CDT...
AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTLAND TO DEPOSIT
TO PRICEVILLE...MOVING NORTHEAST AT 55 MPH.
PEA SIZE HAIL...HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WINCHESTER...DECHERD.
WOODS RESERVOIR...LARKIN.
ALTO...LARKIN.
ST. ANDREWS...PRINCETON.
SHERWOOD...HOLLYTREE.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3530 8592 3523 8589 3523 8586 3499 8587
3458 8597 3458 8615 3461 8614 3461 8632
3459 8629 3457 8656 3459 8661 3457 8667
3459 8671 3457 8677 3500 8638 3500 8631
3511 8631 3533 8624
TIME...MOT...LOC 2217Z 241DEG 50KT 3512 8622 3484 8639
3455 8675
DJNSpecial weather statement, Apr 24, 5:20 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
520 PM CDT SAT APR 24 2010
ALZ004-007-016-242300-
CULLMAN-LAWRENCE-MORGAN-
520 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHERN CULLMAN...AND
SOUTHEASTERN LAWRENCE COUNTIES UNTIL 600 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS IN NORTHEASTERN WINSTON COUNTY...
MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
JONES CHAPEL...LOGAN.
BATTLEGROUND...MASSEY.
LACON...FALKVILLE.
COLE SPRINGS...LEESDALE.
EVA...SOMERVILLE.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF
A WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3430 8712 3431 8731 3457 8684 3455 8675
3459 8671 3459 8668 3455 8665 3459 8661
3458 8657 3456 8655 3441 8658 3431 8658
3431 8650 3427 8649 3409 8711
TIME...MOT...LOC 2219Z 245DEG 49KT 3424 8717
BCCSpecial weather statement, Apr 24, 6:04 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CDT SAT APR 24 2010
ALZ016-242345-
CULLMAN-
604 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 645 PM
CDT...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WALKER COUNTY...MOVING NORTHEAST AT 60 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURN.
CRANE HILL...BREMEN.
LOGAN.
CULLMAN...GOOD HOPE.
SOUTH VINEMONT...WALTER.
FAIRVIEW...HOLLY POND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3390 8710 3392 8709 3394 8712 3412 8711
3432 8682 3428 8645 3426 8645 3425 8652
3423 8652 3421 8655 3418 8655 3389 8709
TIME...MOT...LOC 2303Z 233DEG 53KT 3391 8725
BCCSpecial weather statement, Apr 24, 6:07 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT SAT APR 24 2010
TNZ097-242330-
FRANKLIN-
607 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL
630 PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTEAGLE TO
JERICHO...MOVING EAST AT 30 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANDERSON.
SEWANEE.
SHERWOOD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3526 8589 3523 8589 3523 8586 3500 8587
3499 8610 3528 8590
TIME...MOT...LOC 2306Z 267DEG 25KT 3524 8582 3500 8598
BCCLocal storm report, Apr 24, 8:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
805 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TORNADO 3 NW WALTER 34.15N 86.71W
04/24/2010 CULLMAN AL EMERGENCY MNGR
TORNADO TOUCHDOWN REPORTED IN WELTI AT THE INTERSECTION
OF CR 747 AND 703.
0716 PM TORNADO PHELAN 34.13N 86.82W
04/24/2010 CULLMAN AL LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG HWY 601 JUST EAST OF HWY
31 BETWEEN HANCEVILLE AND PHELAN.
0717 PM TORNADO 3 NW WALTER 34.15N 86.71W
04/24/2010 CULLMAN AL EMERGENCY MNGR
CHICKEN HOUSE BLOWN INTO THE ROAD JUST SOUTH OF WELTI
ALONG CR 737 AND 639.
&&
AMINThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:12 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 33 min |
| Apr 24, 7:41 PM CDT | Tornado Warning | HUN | Madison, Marshall | 34 min |
| Apr 24, 8:11 PM CDT | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 34 min |
| Apr 24, 8:39 PM CDT | Special Weather Statement | HUN | Cullman | 51 min |
| Apr 24, 8:53 PM CDT | Tornado Warning | HUN | Cullman | 37 min |
| Apr 24, 9:35 PM CDT | Special Weather Statement | HUN | Marshall | 40 min |
| Apr 24, 10:04 PM CDT | Special Weather Statement | HUN | Cullman | 41 min |
| Apr 24, 10:08 PM CDT | Special Weather Statement | HUN | Marshall | 37 min |
| Apr 24, 10:15 PM CDT | Tornado Warning | HUN | DeKalb, Marshall | 30 min |
| Apr 24, 10:40 PM CDT | Tornado Warning | HUN | DeKalb | 35 min |
| Apr 24, 10:48 PM CDT | Special Weather Statement | HUN | Marshall | 27 min |
| Apr 24, 11:12 PM CDT | Tornado Warning | HUN | DeKalb | 27 min |
| Apr 24, 11:17 PM CDT | Special Weather Statement | HUN | Marshall | 43 min |
| Apr 24, 11:21 PM CDT | Tornado Warning | HUN | DeKalb | 17 min |
| Apr 24, 11:42 PM CDT | Tornado Warning | HUN | DeKalb | 33 min |
| Apr 24, 11:44 PM CDT | Flash Flood Warning | HUN | DeKalb | 3 hr |
| Apr 25, 12:09 AM CDT | Tornado Warning | HUN | DeKalb | 36 min |
| Apr 25, 10:32 AM CDT | Areal Flood Warning | HUN | DeKalb | 8 hr |
| Apr 24, 10:17 PM CDT | Special Weather Statement | HUN | Franklin | 28 min |
| Apr 24, 10:54 PM CDT | Special Weather Statement | HUN | Franklin | 66 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.